I was diagnosed with Alopecia Areata in May of 2013 after finding my first bald patch hiding in the back of my head. Since I've lost all my hair, experienced almost full regrowth and about a month ago started to notice new patches again. I won't dwell on what it felt like to watch my beautiful hair fall out or describe the emotional and social ramifications because you've been there and understand how difficult it can be. Imagine my surprise when a simple google search about a medication I've been taking for the past three years mentioned a side effect that between 1 in 10 to 1 in 100 users experience alopecia!

I have been to see two walk in doctors, my general practitioner, and a specialist each of whom I told which medications I was on. I was tested for lupus, hepatitis, thyroid issues even syphilis and EVERYTHING in between. Nobody looked into my prescription....a dose that had been increased within the year.

I called my GP and have switched medications to one without this side effect. My hair has stopped falling out but I don't yet know if this is reversible. At first I was frusterated but have since just become thankful that I discovered the link. I urge you all to do some research about any medications you are on I'm sure mine is not the only one with this side effect.

Views: 150

Reply to This

Disclaimer

Any mention of products and services on Alopecia World is for informational purposes only; it does not imply a recommendation or endorsement by Alopecia World. Nor should any statement or representation on this site be construed as professional, medical or expert advice, or as pre-screened or endorsed by Alopecia World. Alopecia World is not responsible or liable for any of the views, opinions or conduct, online or offline, of any user or member of Alopecia World.

© 2021   Created by Alopecia World.   Powered by

Badges  |  Report an Issue  |  Terms of Service